Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 131, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 8, 2014, 4:46 PM CDT for Coffee County, Grundy County, Tennessee. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2014, 4:46 PM CDT (21:46 UTC)
- Expired
- Aug 8, 2014, 5:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Coffee County, TN, Grundy County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:47 PM CDT | TSTM WND DMG | 2 W Tracy City, TN | DELAYED REPORT FROM FRIDAY AUG 8. SEVERAL TREES WERE BLOWN DOWN BETWEEN MONTEAGLE AND TRACY CITY |
| Aug 8, 4:50 PM CDT | TSTM WND DMG | Tracy City, TN | TREES AND POWER LINES ARE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
422
WUUS54 KOHX 082146
SVROHX
TNC031-061-082215-
/O.NEW.KOHX.SV.W.0131.140808T2146Z-140808T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
446 PM CDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COFFEE COUNTY IN MIDDLE TENNESSEE...
GRUNDY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 515 PM CDT
* AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR MONTEAGLE...MOVING NORTHEAST AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
TRACY CITY...GRUETLI-LAAGER...PELHAM...COALMONT AND ALTAMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
STURDY BUILDING NOW.
&&
LAT...LON 3523 8581 3522 8588 3528 8592 3531 8598
3532 8600 3547 8571 3531 8558 3530 8566
3528 8570 3524 8569 3521 8573 3521 8578
TIME...MOT...LOC 2145Z 235DEG 14KT 3527 8588
$$
FORECASTER:071 follow-up statement
728
WWUS54 KOHX 082204
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
504 PM CDT FRI AUG 8 2014
TNC031-061-082215-
/O.CON.KOHX.SV.W.0131.000000T0000Z-140808T2215Z/
COFFEE TN-GRUNDY TN-
504 PM CDT FRI AUG 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR GRUNDY AND SOUTHEASTERN COFFEE COUNTIES...
AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PELHAM...MOVING NORTHEAST AT
25 MPH.
LOCATIONS IMPACTED INCLUDE...
TRACY CITY...GRUETLI-LAAGER...COALMONT AND ALTAMONT.
LAT...LON 3523 8581 3522 8588 3528 8592 3531 8598
3532 8600 3547 8571 3531 8558 3530 8566
3528 8570 3524 8569 3521 8573 3521 8578
TIME...MOT...LOC 2204Z 235DEG 14KT 3531 8581
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:42 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 8, 3:42 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 342 PM CDT FRI AUG 8 2014 .DISCUSSION... FORECAST QUANDARIES...OVERALL WX PATTERN TONIGHT THRU THE FIRST PART OF NEXT WEEK...RAINFALL CHANCES/RAINFALL AMOUNTS...TEMPS. PREFERENCE AND AGREEMENT WITH THE LATEST WPC MODEL DIAGNOSTIC DISCUSSION REASONING WITH A GENERAL LEAN TOWARD THE LATEST EURO SOLUTION THRU THE FORECAST PERIOD UNLESS OTHERWISE NOTED. A TRICKY FORECAST ANY WAY YOU SLICE IT IN THE SENSE THAT SEVERAL MESOSCALE FACTORS...INCLUDING LOCAL EFFECTS...COME INTO PLAY THIS WEEKEND AND INTO AT LEAST THE FIRST PART OF NEXT WEEK. THIS INCLUDES A MEANDERING WEAK SUMMERTIME SFC FRONTAL BOUNDARY...CONVECTIVE BOUNDARIES FROM PREVIOUS DAYS CONVECTION...DIFFERENTIAL DIURNAL HEATING ASPECTS PER CLOUD COVERAGE BREAKS...AND SHORTWAVE PASSAGES IN DEVELOPING NWLY FLOW PATTERN ALOFT. AS FOR TONIGHT...MAY BREAK OUT A LATE AFTERNOON GROUPING TO DEAL WITH CURRENT RADAR AND SHORT RANGE MODEL TRENDS TIMING OVER THE LATER AFTERNOON HRS...OTHERWISE CONSENSUS OF SHORT RANGE MODELS GENERALLY SHOWING CURRENT CONVECTIVE ACTIVITY ACROSS THE MID STATE...ESPECIALLY ACROSS THE SW...MOVING EWD AND DISSIPATING AS THE EVENING HRS PROGRESS AS DIURNAL INFLUENCES BEGIN TO DISSIPATE. FLOW ALOFT WILL BEGIN TO DEVELOP NWLY FLOW CHARACTERISTICS WITH AT LEAST ANOTHER SHORTWAVE IN FLOW APPROACHING THE MID STATE AREA BY 12Z SAT. BELIEVE THAT IN AREAS OVERNIGHT WHERE SHWRS AND TSTMS ARE NOT OCCURRING...AND CUT BACK POPS TO AFTER MIDNIGHT ALSO...PATCHY FOG FORMATION COULD BE POSSIBLE WITH SOME BREAKS IN SKIES ALLOWING FOR DEVELOPMENT PER LOW LEVEL MOISTURE POOLING POTENTIAL. LEANED THE COOLER EURO/GFS VALUES ON LOWS TONIGHT PER CLOUD COVERAGE BREAKAGE POTENTIAL...BUT NOT ACROSS THE PLATEAU REGION WHERE MOST SHWR/TSTM ACTIVITY IS EXPECTED TO OCCUR. LOOK FOR SLOW MOVING MEANDERING FRONT TO BEGIN TO SHIFT EWD AS THE DAY PROGRESSES ON SAT...WITH ANOTHER SHORTWAVE PASSAGE IN UPPER FLOW EXPECTED...PRECIP WATER VALUES APPROACHING TWO INCHES...PROVIDING FOR NUMEROUS SHWRS/TSTMS BY THE AFTERNOON HRS WITH HIGHS MAINLY IN THE MID 80S. THRU SAT AFTERNOON...GENERALLY EXPECTING RAINFALL AMOUNTS OF BETWEEN ONE HALF OF AN INCH TO AROUND ONE INCH ACROSS THE MID STATE...ESPECIALLY UPPER CUMBERLAND REGION. WITH THE FEW STRONG TSTMS THAT MAY DEVELOP...ESPECIALLY ACROSS WRN PORTIONS OF THE MID STATE WHERE OVERALL DYNAMICS WILL BE MOST ENHANCED...SOME PONDING OF WATER POSSIBLE WITH THE HEAVIER DOWNPOURS...BUT DO NOT ANTICIPATE AN ORGANIZED FLASH FLOOD POTENTIAL AS OF THIS TIME WITH HRLY FLASH FLOOD GUIDANCE VALUES STILL GENERALLY AROUND TWO INCHES. AS REFERENCED ABOVE...THIS PATTERN WILL CONTINUE THRU AT LEAST TUE NIGHT WITH SCT SHWRS/TSTMS AND TEMPS NEAR CLIMATOLOGICAL NORMS. A MORE SUBSTANTIAL SFC FRONT SYSTEM WILL PUSH THRU PER MIDWEST HIGH PRESSURE INFLUENCES BUILDING INTO THE MID STATE WITH DRY CONDITIONS EXPECTED AND TEMPS SLIGHTLY COOLER THAN SEASONABLE NORMAL TEMPS MID WEEK...WARMING UP TO MORE SEASONABLE NORMAL VALUES BY THE END OF THE WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 87 72 90 / 50 70 40 40 CLARKSVILLE 70 85 69 90 / 50 70 30 30 CROSSVILLE 69 81 68 84 / 70 70 50 50 COLUMBIA 72 88 72 91 / 40 70 40 40 LAWRENCEBURG 71 87 70 91 / 40 70 50 40 WAVERLY 72 86 70 91 / 40 70 30 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Aug 8, 5:24 AM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 524 AM CDT FRI AUG 8 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-091030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 524 AM CDT FRI AUG 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. MOIST AND UNSTABLE CONDITIONS MAY RESULT IN A FEW STRONG THUNDERSTORMS TODAY AND TONIGHT...BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE POSSIBILITY OF STRONG THUNDERSTORMS WILL EXTEND THROUGH TUESDAY...BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. 27
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:18 PM CDT | Special Weather Statement | OHX | Sumner | 42 min |
| Aug 7, 7:25 PM CDT | Special Weather Statement | OHX | Davidson | 50 min |
| Aug 7, 7:52 PM CDT | Special Weather Statement | OHX | Rutherford | 38 min |
| Aug 7, 7:59 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 46 min |
| Aug 7, 8:23 PM CDT | Special Weather Statement | OHX | Smith, Trousdale, Wilson | 52 min |
| Aug 7, 10:47 PM CDT | Special Weather Statement | OHX | Grundy | 28 min |
| Aug 8, 5:11 PM CDT | Special Weather Statement | OHX | Grundy | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.